Communications in Mathematical Physics

, Volume 176, Issue 2, pp 353–381 | Cite as

A fully supersymmetric AKNS theory

  • Carlo Morosi
  • Livio Pizzocchero


We construct a fully supersymmetric biHamiltonian theory in four superfields, admitting zero curvature and Lax formulation. This theory is an extension of the classical AKNS, which can be recovered as a reduction. Other supersymmetric theories are obtained as reductions of the susy AKNS, namely a nonlinear Schrödinger, a modified KdV and the Manin-Radul KdV. The susy nonlinear Schrödinger hierarchy is related to the one of Roelofs and Kersten; we determine its biHamiltonian and Lax formulation. Finally, we show that the susy KdV's mentioned before are related through a susy Miura map.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [CMP] Casati, P., Magri, F., Pedroni, M.: Bihamiltonian manifolds and the τ-function. Proceedings of the 1991 Joint Summer Research Conference on Mathematical aspects of Classical Field Theory. M. Gotai, J. Marsden, V. Moncrief (eds.) in Contemp. Math.132, 213–234 (1992)Google Scholar
  2. [CN] Chowdhury, R.A., Naskar, M.: On the complete integrability of the supersymmetric nonlinear Schrödinger equation. J. Math. Phys.28, 1809–1812 (1987)Google Scholar
  3. [Cor] Cornwell, J.: Group theory in Physics. Vol. III. London: Academic Press (1989)Google Scholar
  4. [CP] Casati, P., Pedroni, M.: Drinfeld-Sokolov reduction on a simple Lie algebra from the biHamiltonian point of view. Lett. Math. Phys.25, 89–101 (1992)Google Scholar
  5. [DS] Drinfeld, V., Sokolov, V.: Lie algebras and equations of Korfteweg-de Vries type. J. Sov. Mat.30, 1995–2036 (1985)Google Scholar
  6. [EW] Estabrook, F.B., Wahlquist, W.D.: Prolongation structures of nonlinear evolution equations II. J. Math. Phys.17, 1293–1297 (1976)Google Scholar
  7. [FF] Fuchstteiner, B., Fokas, A.S.: Symlectic structures, their Bäcklund transformations and hereditary symmetries. Physica D4, 47–66 (1981)Google Scholar
  8. [FMR] Figueroa-O'Farrill, J., Mas, J., Ramos, E.: Integrability and biHamiltonian structure of the even order sKdV hierarchies. Rev. Mat. Phys.3, 479–501 (1991)Google Scholar
  9. [IK1] Inami, T., Kanno, H.: Lie superalgebraic approach to super Toda lattice and generalized super KdV equations. Commun. Math. Phys.136, 519–542 (1991)Google Scholar
  10. [IK2] Inami, T., Kanno, H.:N=2 super KdV and super-sine Gordon equations based on Lie superalgebraA(1, 1)(1). Nucl. Phys. B359, 201–217 (1991)Google Scholar
  11. [IK3] Inami, T., Kanno, H.:N=2 super-W-algebras and generalizedN=2 super KdV hierarchies based on Lie superalgebras. J. Phys. A25, 3729–3736 (1992)Google Scholar
  12. [IK4] Inami, T., Kanno, H.: GeneralizedN=2 super KdV hierarchies: Lie superalgebraic methods and scalar super Lax formalism. Proceedings of the RIMS Research Project 1991, “Infinite Analysis,” in Int. J. Mod. Phys. A7, (Suppl. 1 A) 419–447 (1992)Google Scholar
  13. [Kul] Kulish, P.P.: ICTP, Trieste preprint IC/85/39 (1985)Google Scholar
  14. [Kup] Kupershmidt, B.: A super Korteweg-de Vries equation. Phys. Lett.102, A 213–215 (1984)Google Scholar
  15. [Lei] Leites, D.: Introduction to the theory of supermanifolds. Russ. Math. Surv.35, 1–64 (1980)Google Scholar
  16. [LM] Laberge, C., Mathieu, P.:N=2 superconformal algebra and integrableO(2) fermionic extension of the KdV equations. Phys. Lett.215 B, 718–722 (1988)Google Scholar
  17. [LiM] Liberman, P., Marle, C.M.: Symplectic geometry and analytical mechanics. Dordrecht: Reidel, (1987)Google Scholar
  18. [Mal] Magri, F.: A simple model of the integrable Hamiltonian equation. J. Math. Phys.19, 1156–1162 (1978)Google Scholar
  19. [Ma2] Magri, F.: A geometrical approach to the nonlinear evolution equations. Proceedings of the 1979 Lecce Meeting on “Nonlinear evolution equations and dynamical systems” M. Boiti, F. Pempinelli, G. Soliani (eds.) Lect., Notes in Phys.120, New York: Springer, pp. 233–263, (1980)Google Scholar
  20. [MaR] Marsden, J.E., Ratiu, T.: Reduction of Poisson Manifolds. Lett. Math. Phys.11, 161–169 (1986)Google Scholar
  21. [Mat] Mathieu, P.: Supersymmetric extension of the Korteweg-de Vries equation. J. Math. Phys.29, 2499–2506 (1988)Google Scholar
  22. [MMR] Magri, F., Morosi, C., Ragnisco, O.: Reduction techniques for infinite-dimensional Hamiltonian systems: Some ideas and applications. Commun. Math. Phys.99, 115–140 (1985)Google Scholar
  23. [MP1] Morosi, C., Pizzocchero, L.: On the biHamiltonian structure of the supersymmetric KdV hierarchies: A Lie superalgebraic approach. Commun. Math. Phys.158, 267–288 (1993)Google Scholar
  24. [MP2] Morosi, C., Pizzocchero, L.: On the biHamiltonian interpretation of the Lax formalism. Rev. Math. Phys.7, 389–430 (1995)Google Scholar
  25. [MP3] Morosi, C., Pizzocchero, L.: Osp(3,2) and gl(3,3) supersymmetric KdV hierarchies. Phys. Lett. A185, 241–252 (1994)Google Scholar
  26. [MP4] Morosi, C., Pizzocchero, L.: On the equivalence of two supersymmetric KdV theories: A biHamiltonian viewpoint. J. Math. Phys.35, 2397–2407 (1994)Google Scholar
  27. [MR] Manin, Y., Radul, A.: A supersymmetric extension of the Kadomtsev-Petviashvili hierarchy. Commun. Math. Phys.98, 65–77 (1985)Google Scholar
  28. [OP] Oevel, W., Popowicz, Z.: The biHamiltonian structure of fully supersymmetric Kortewegde Vries systems. Commun. Math. Phys.139, 441–460 (1991)Google Scholar
  29. [Pop] Popowicz, Z.: The extended supersymmetrization of the Nonlinear Schrödinger equation. Preprint 9/6/1994, Univ. of WroclawGoogle Scholar
  30. [RH] Roelofs, G.H.M., van den Hijligenberg, N.W.: Prolongation structures for sypersymmetric equations. J. Phys. A. Math. Gen.23, 5117–5130 (1990)Google Scholar
  31. [RK] Roelofs, G.H.M., Kersten, P.H.M.: Sypersymmetric extensions of the nonlinear Schrödinger equation: symmetries and coverings. J. Math. Phys.33, 2185–2206 (1992)Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Carlo Morosi
    • 1
  • Livio Pizzocchero
    • 2
    • 3
  1. 1.Dipartimento di MatematicaPolitecnico di MilanoMilanoItaly
  2. 2.Dipartmento di MatematicaUniversità di MilanoMilanoItaly
  3. 3.Sezione di MilanoIstituto Nazionale di Fisica NucleareItaly

Personalised recommendations